MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4440C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 09/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for an unknown endovascular treatment.On the same date as the index procedure, it was reported that the patient was found slumped in a chair and taken back to hospital.A type a retrograde aortic dissection 250mm in length was observed.Aortic repair was carried out of the ascending aorta.It was reported that the event was resolved.As per the physician, the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information: the patient was found slumped in the chair two days post-index procedure.It was reported the type a retrograde aortic dissection was related to the index procedure.Film evaluation summary: the exact cause of the retrograde dissection reported post-implant could not be determined from the films provided.Review of pre-implant ct¿s and 3d-ct film report revealed that the patient had a type b thoracic dissection.The proximal tear was located ~20mm caudal to the innominate artery, and 12mm from the left carotid.The thoracic diameter at the innominate measured 40 x 41mm, and at the left carotid was 40mm in diameter.Just distal to the proximal tear near the top of the arch the thoracic diameter (tl+fl) measured ~37mm in diameter, and the diameter of the true lumen (tf) was ~ 21mm.From across the arch and along the essentially straight descending thoracic to the celiac artery, the tl diameter ranged from 22 ¿ 24 ¿ 22 ¿ 20mm.All the visceral vessels were being perfused by the true lumen.Films during implant were not available for review.Ct¿s returned from 6-days post-implant revealed that 3 valiant stent grafts had been implanted in the patient.The proximal free-flo device was positioned with the fabric just caudal to the left carotid artery, and the 2 overlapping distal valiant devices were positioned along the full length of the descending thoracic to just above the celiac artery.No stent graft issues were observed.Beginning near the bare spring of the proximal device a type a dissection was seen extending retrograde into the ascending thoracic.Analysis of the returned films did not reveal any stent graft anomalies that could explain the type a retrograde dissection.It is unclear if the bare spring seen in close proximity to the distal extent of the dissection may have contributed.It is possible that the patient¿s pre-existing condition,type b dissection, may have been a factor.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7922625
Report Number2953200-2018-01367
Device Sequence Number13866401
Product Code MIH
UDI-Device Identifier00643169400191
UDI-Public00643169400191
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model NumberVAMF4440C150TU
Device Catalogue NumberVAMF4440C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight63